Hopf bifurcation and hopf-pitchfork bifurcation in an integro-differential reaction-diffusion system

Shunsuke Kobayashi, Takashi Okuda Sakamoto

Research output: Contribution to journalArticlepeer-review

1 Citation (Scopus)

Abstract

We study the bifurcations of small amplitude time-periodic solutions and chaotic solutions of a twocomponent integro-differential reaction-diffusion system in one spatial dimension. The system has doubly degenerate points and triply degenerate points. The following results are obtained. (I) Around the doubly degenerate points, a reduced two-dimensional dynamical system on the center manifold is obtained. We find that the small amplitude stable time-periodic solutions can bifurcate from the non-uniform stationary solutions through the Hopf bifurcations for all n. (II) Around the triply degenerate point, a three-dimensional dynamical system on the center manifold is obtained. The reduced system can be transformed into normal form for the Hopf-Pitchfork bifurcation. The truncated normal form can possess the invariant tori and the heteroclinic loop. Furthermore, the system under the non S1-symmetric perturbation may possess the Shil'nikov type homoclinic orbit. Numerical results for the integrodifferential reaction-diffusion system are presented and found to be convincing.

Original languageEnglish
Pages (from-to)121-183
Number of pages63
JournalTokyo Journal of Mathematics
Volume42
Issue number1
DOIs
Publication statusPublished - 1 Jan 2019

Keywords

  • Center Manifold Reduction
  • Chaos
  • Hopf Bifurcation
  • Hopf-Pitchfork Bifurcation
  • Normal Form
  • Pattern Dynamics
  • Reaction-Diffusion System

Fingerprint Dive into the research topics of 'Hopf bifurcation and hopf-pitchfork bifurcation in an integro-differential reaction-diffusion system'. Together they form a unique fingerprint.

Cite this